Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 14, 2021, 10:21 AM EDT for Clay County, Duval County, Putnam County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 10:21 AM EDT (14:21 UTC)
- Expired
- Aug 14, 2021, 11:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 30
Counties Clay County, FL, Duval County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 22 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192
WWUS82 KJAX 141421
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
1021 AM EDT Sat Aug 14 2021
FLZ033-124-125-132-133-137-225-232-237-325-425-141515-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Eastern Putnam FL-
Western Putnam FL-Trout River FL-Coastal Nassau FL-Coastal Duval FL-
Inland St. Johns FL-
1021 AM EDT Sat Aug 14 2021
...Thunderstorms containing torrential downpours will continue to
overspread portions of northeast Florida through 1115 AM EDT...
At 1020 AM EDT, Doppler radar was tracking a strong thunderstorm over
Nas Jax, or near Orange Park, moving northwest at 15 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Jacksonville, Palatka, Orange Park, Green Cove Springs, Interlachen,
Hastings, East Palatka, Jacksonville International Arpt, Arlington
and Ponte Vedra Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2955 8158 2953 8189 2979 8201 3027 8204
3053 8176 3056 8158 3054 8158 3054 8155
3052 8154 3056 8153 3057 8150 3055 8147
3057 8148 3058 8146 3055 8146 3052 8144
3058 8144 3059 8140 3025 8135 3018 8132
TIME...MOT...LOC 1420Z 125DEG 13KT 3023 8168
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$
NELSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 8:02 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 14, 8:02 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 802 AM EDT Sat Aug 14 2021 .AVIATION... [Through 12Z Sunday] The 12Z TAF period will start with VFR conditions except at KSGJ where showers are quickly moving onshore due to an inverted trough and coastal convergence with low end MVFR conditions expected most of the day through 19-20Z. Developing showers may deliver brief MVFR ceilings and vis levels over the KJAX and KCRG TAF sites briefly through 13Z. Expect VFR conditions will become MVFR at times due to showers and storms from 14-18Z at the duval county terminals and KSSI and move inland towards KGNV with showers by 15Z and MVFR conditions a bit later in the 18-22Z time frame. Winds will be easterly around 10 knots today and will become southeasterly this afternoon after 20-22Z, but winds could be gusty up to 25 knots in the heavier showers and thunderstorms today where tempo groups are noted. Some improvement in overall conditions expected after 02Z at most TAF sites as showers come to an end except at the coastal sites KSGJ and KSSI due to moist onshore flow, with light southeast to est winds around 5 knots or less late tonight. Showers will begin to increase in coverage again towards the end of the TAF period with VCSH at all TAF sites except KGNV by 10Z. && .PREV DISCUSSION [414 AM EDT]... .NEAR TERM [Through Tonight]... Disorganized tropical cyclone Fred continues to push west to northwest along the northern coast of Cuba early this morning and will emerge into the FL straits later this morning. Locally, sfc data shows weak inverted troughing over the southeast portions of the forecast area where a few showers continue to develop with some embedded lightning. Satellite imagery shows PWATs of 2+ inches from the southwest FL, northeastward and off the northeast FL coast. The aforementioned low level troughing is forecast to shift westward today. This feature, combined with an influx of the deeper moisture with PWATs 2 inches and the east coast sea breeze will generate scattered to numerous showers and storms during the day. Should be fairly efficient rain processes with at least scattered convection developing between sunrise and early afternoon, mainly eastern zones. This convection will shift west and southwest through the day. Best rain chances today will be from the coastal areas of southeast GA, and over most sections of northeast FL where we will show chances around 60-70%. Categorical POPs (80%) possible in Marion county based on the NBM guidance. The high PWAT air and good ventilation aloft courtesy of divergent upper level flow from the south of a solid 25 kt will make for locally heavy rainfall, with some localized flooding possible. Isolated rainfall amounts in excess of 2 inches possible over inland northeast FL. Can't rule out isolated strong to briefly severe storms today, with some rotation possible in some stronger storms in the morning and early afternoon, given favored time of year and anticipated low level environment. Considerable cloudiness will result in temps a couple of degrees lower than on Friday, from upper 80s to lower 90s. With loss of heating, less convection coverage expected tonight, with some left-over isolated to scattered convection mainly further inland and close to I-75 corridor. But a very favorable, moist airmass and support aloft from upper level diffluence will continue a low chance of showers and storms. After midnight, more stable conditions inland will keep rain chances only around 10-20 percent there, but for coastal counties and especially the coastal waters, with a south to southeast flow low level flow, it looks like a decent chance of showers and a few embedded storms. Lows tonight in the lower to mid 70s with partly to mostly cloudy skies. .SHORT TERM [Sunday Through Monday Night]... Tropical Depression Fred's forecast track has shifted westward, pulling the forecast bands of heavier precipitation further west as well. As a result, forecast storm total rainfall values have lowered by about an inch for Sunday, though the highest totals for our area would still most likely fall in the Suwannee River Valley/along the I-75 corridor. Fred will continue to meander northward towards the FL Panhandle on Monday, with low level easterly onshore flow still prevailing. With this onshore flow both Sunday and Monday to support an Atlantic coast seabreeze and plenty of tropical moisture available to help storms produce isolated heavy rainfall, river flooding will at least be prolonged if not worsened by the rain. Temperatures will be near to slightly below normal courtesy of the increased cloud and storm coverage. .LONG TERM [Tuesday Through Saturday]... Fred will dissipate by mid-week and low level flow will become more south-southwesterly. Deep tropical moisture will continue to flow over the region for the next several days, keeping chances for scattered to numerous showers and thunderstorms in the forecast through the end of next week. Temperatures will be near normal. .MARINE... Seas are higher by about 0.5 to 1 foot than last night and continue be mostly wind-sea swells around 8 seconds. Winds mainly easterly today and shift to more southeast tonight into Sunday while near the 10-15 kt range, and more solid 15 kt Sunday afternoon through Monday night. Seas expected to trend upwards from 2-4 ft today to 3-5 ft by Sunday night into next week. Good chance for showers and thunderstorms over area waters will continue over the next several days and may produce locally higher winds and seas. Rip Currents: Enhanced surf and onshore flow will bring a moderate risk for area beaches through Sunday. The risk for rip currents will only steadily increase through early next week as the surf increases. .FIRE WEATHER... Plentiful tropical moisture will be on tap through the next several days, which will lead to increased coverage of showers this weekend and keep RH above critical thresholds. .HYDROLOGY... River flooding continues along the Suwannee, Santa Fe, St. Marys, Satilla, and Ichetucknee Rivers. Moderate flooding is occurring on the Santa Fe River at Fort White and Three Rivers Estates and on the Ichetucknee River near Ichetucknee Springs State Park, and moderate flooding is forecast on the Suwannee River at Suwannee Springs and White Springs early next week. Tropical moisture will be in place over the region this weekend as Fred moves west through the Caribbean today and then heads northwestward through the eastern Gulf waters. Scattered to numerous showers are forecast today and again on Sunday. Widespread rainfall totals are forecast to be in the 1-2" range, but isolated higher totals will be possible, with the highest totals expected near the I-75 corridor. This will prolong or exacerbate ongoing river flooding, particularly in the Suwannee and Santa Fe River basins and could lead to localized flooding, especially in low lying, urban, or poor-draining areas. The Weather Prediction Center has the majority of the I-75 corridor in a slight risk of excessive rainfall (i.e. exceeding flash flood guidance) on Sunday as Fred moves northwestward through the eastern Gulf waters. The rest of our area is in a marginal risk of excessive rainfall on Sunday. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 72 88 72 86 / 30 20 60 30 70 SSI 89 78 86 78 86 / 60 40 50 40 50 JAX 89 75 88 76 87 / 60 30 50 30 60 SGJ 88 76 86 76 87 / 60 30 40 30 60 GNV 89 73 85 74 87 / 70 30 60 30 80 OCF 90 74 85 73 88 / 70 30 60 30 80 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 14, 9:43 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
943 AM EDT Sat Aug 14 2021
FLZ033-038-133-141445-
Coastal St. Johns FL-Inland Flagler FL-Inland St. Johns FL-
943 AM EDT Sat Aug 14 2021
...Thunderstorms containing torrential downpours will overspread St.
Johns County through 1045 AM EDT...
At 941 AM EDT, Doppler radar was tracking a thunderstorms near Saint
Augustine Beach, or near Saint Augustine, moving northwest at 15 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Saint Augustine, Hastings, World Golf Village, Saint Augustine Beach,
Marineland, Nocatee, Durbin, Vilano Beach, Picolata and South Ponte
Vedra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2964 8120 2967 8121 2964 8122 2966 8123
2966 8125 2967 8126 2965 8128 2964 8127
2963 8152 2976 8153 2980 8157 2985 8159
2988 8160 2996 8160 2998 8162 3019 8133
2964 8117
TIME...MOT...LOC 1341Z 143DEG 11KT 2983 8127
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
NELSONSpecial weather statement, Aug 14, 10:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1021 AM EDT Sat Aug 14 2021
FLZ033-124-125-132-133-137-225-232-237-325-425-141515-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Eastern Putnam FL-
Western Putnam FL-Trout River FL-Coastal Nassau FL-Coastal Duval FL-
Inland St. Johns FL-
1021 AM EDT Sat Aug 14 2021
...Thunderstorms containing torrential downpours will continue to
overspread portions of northeast Florida through 1115 AM EDT...
At 1020 AM EDT, Doppler radar was tracking a strong thunderstorm over
Nas Jax, or near Orange Park, moving northwest at 15 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Jacksonville, Palatka, Orange Park, Green Cove Springs, Interlachen,
Hastings, East Palatka, Jacksonville International Arpt, Arlington
and Ponte Vedra Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2955 8158 2953 8189 2979 8201 3027 8204
3053 8176 3056 8158 3054 8158 3054 8155
3052 8154 3056 8153 3057 8150 3055 8147
3057 8148 3058 8146 3055 8146 3052 8144
3058 8144 3059 8140 3025 8135 3018 8132
TIME...MOT...LOC 1420Z 125DEG 13KT 3023 8168
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:43 AM EDT | Special Weather Statement | JAX | Saint Johns | 62 min |
| Aug 14, 10:52 AM EDT | Special Marine Warning | JAX | 53 min | |
| Aug 14, 11:01 AM EDT | Areal Flood Warning | JAX | Clay, Duval | 95 min |
| Aug 14, 11:21 AM EDT | Special Weather Statement | JAX | Duval | 54 min |
| Aug 14, 12:02 PM EDT | Special Weather Statement | JAX | Alachua | 58 min |
| Aug 14, 12:15 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 60 min |
| Aug 14, 2:12 PM EDT | Special Weather Statement | JAX | Putnam | 33 min |
| Aug 14, 3:15 PM EDT | Special Weather Statement | JAX | Marion | 45 min |
| Aug 14, 3:43 PM EDT | Special Weather Statement | JAX | Flagler | 47 min |
| Aug 14, 3:55 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Aug 14, 4:25 PM EDT | Areal Flood Warning | JAX | Flagler, Saint Johns | 3 hr |
| Aug 14, 4:55 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Aug 14, 5:26 PM EDT | Special Weather Statement | JAX | Flagler | 49 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.